IIR & IBC Finance is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Anthony Kelly

The Regulators' Panel - Priorities from enforcement and examination in 2019

U.S. Securities and Exchange Commission

Chris Wylie

Keynote - Inside the Cambridge Analytica-Facebook revelations: data, Presidential politics, and the unsolved problems of technology

Cambridge Analytica

7:45am - 8:20am

Coffee and Breakfast

More
Showing of Streams
10:30am - 11:00am

Morning Coffee Break

More
Showing of Streams
Showing of Streams
Showing of Streams
4:20pm - 6:20pm

Cocktails

More
7:45am - 8:20am 35 mins
Coffee and Breakfast
8:20am - 8:30am 10 mins
Main Agenda
Welcome Remarks
  • Dorothy Scott - Partner , Walkers
8:30am - 9:10am 40 mins
Main Agenda
The Regulators' Panel - Priorities from enforcement and examination in 2019
  • Anthony Kelly - Dechert LLP & Former Co-Chief – Asset Management Unit, U.S. Securities and Exchange Commission
  • Jane Jarcho - Special Adviser-Promontory Financial Group & Former Deputy Director of OCIE Securities & Exchange Commission, Securities and Exchange Commission
  • Alixandra Smith - Deputy Chief of Business and Securities Fraud, U.S. Department of Justice
  • Sal Cincinelli - Supervisory Special Agent, Complex Financial Crimes Unit, Federal Bureau of Investigations (FBI)
  • Moderator William de Cordova - Editor-in-Chief of the Hedge Fund Law Report, The Hedge Fund Law Report
9:10am - 9:50am 40 mins
Info
Main Agenda
Keynote – Myth of Capitalism: monopolies and the death of competition
  • Jonathan Tepper - Author – Myth of Capitalism, and Founder, Variant Perception

The Myth of Capitalism tells the story of how America has gone from an open, competitive marketplace to an economy where a few very powerful companies dominate key industries that affect our daily lives. Digital monopolies like Google, Facebook and Amazon act as gatekeepers to the digital world. Amazon is capturing almost all online shopping dollars. We have the illusion of choice, but for most critical decisions, we have only one or two companies, when it comes to high speed Internet, health insurance, medical care, mortgage title insurance, social networks, Internet searches, or even consumer goods like toothpaste. Every day, the average American transfers a little of their pay check to monopolists and oligopolists. The solution is vigorous anti-trust enforcement to return America to a period where competition created higher economic growth, more jobs, higher wages and a level playing field for all. 

The Myth of Capitalism is the story of industrial concentration, but it matters to everyone, because the stakes could not be higher. It tackles the big questions of: why is the US becoming a more unequal society, why is economic growth anemic despite trillions of dollars of federal debt and money printing, why the number of start-ups has declined, and why are workers losing out.

9:50am - 10:30am 40 mins
Main Agenda
Building a modern compliance program: lessons from new Managers
  • Mike Neus - General Counsel, ExodusPoint
  • Vincent Tortorella - Chief Compliance and Surveillance Officer, Point72
  • Ingrid Pierce - Global Managing Partner, Walkers
  • Moderator Jean-Marc Levy - Chief Executive Officer, ComplySci
10:30am - 11:00am 30 mins
Morning Coffee Break
11:00am - 11:40am 40 mins
Info
Main Agenda
Keynote - Inside the Cambridge Analytica-Facebook revelations: data, Presidential politics, and the unsolved problems of technology
  • Chris Wylie - Trend Forecaster and Cambridge Analytica Whistleblower, Cambridge Analytica
  • Interviewer Marty Meekins - Chief Operating Officer & General Counsel, Empyrean Capital Partners, LP

Hear the story of how a political consulting firm weaponized social media, AI and big data, creating ongoing consequences for US and international politics, society, and our relationship with the web.

Chris Wylie was Director of Research turned whistleblower for Steve Bannon’s Cambridge Analytica – a unique voice on the dangers of the rampant misuse of data. He has testified before Congress five times, as well as at the parliaments of the EU, UK and Canada.

Interviewed by Marty Meekins (COO and GC, Empyrean Capital Partners) to bring practical lessons direct to alternative Funds. Hear about the real dangers of big data and misuse. See what the Cambridge Analytica revelations show about social media, and its implications for future regulation in the space. Understand what this means for the future of the web, free speech and international politics. 

A once in a lifetime perspective, not to be missed. 

11:40am - 12:20pm 40 mins
Main Agenda
Structural Alpha: case studies from hybrid funds and fees
  • Moderator Marc L. Baum - Chief Administrative Officer and General Counsel, Serengeti Asset Management
  • David Cielusniak - Chief Operating Officer, TimesSquare Capital Management, LLC
  • Andrew Fishman - President, Schonfeld Strategic Advisors LLC
  • Andy Genser - General Counsel, Viking Global Investors LP
  • Melissa Bender - Partner, Ropes & Gray LLP
12:20pm - 1:50pm 90 mins
Info
Networking lunchtables
Tuesday speaker led lunchtables
  • 1. ABOR and IBOR Josh Smith - Co-founder and CEO, Solovis
  • 2. Emerging manager staff Tery O'Malley - General Counsel, Blue Ridge Capital
  • 3. Outsourced trading Andrew Volz - Managing Director, Head of Prime Brokerage Services, JonesTrading
  • 4. Tech and Reg reporting Eric Bernstein - President of Asset Management Solutions, Broadridge
  • 5. End of LIBOR Asaf Reindel - Partner, Friedman Kaplan Seiler & Adelman LLP
  • 6. Outsourcing Jonathan Hinkley - Senior Director, Linedata Gravitas
  • 6. Outsourcing Jonathan Shapiro - Senior Director, Business Development, Linedata Gravitas
  • 7. Mutual funds James Melen - Partner, Cayman Islands, Walkers
  • 7. Mutual funds Tim Ludford-Thomas - Partner, Cayman Islands, Walkers

Lunch is available for all attendees.

Speaker hosted lunchtables (all welcome, first-come- first-served). Day 2 lunchtables will focus on a variety of topics, including:

  1. ABOR and IBOR – Myths service providers want you to believe
  2. Emerging managers employees - must your first non-investment employee be a CFO?
  3. Current trends in outsourced trading
  4. How Technology is Shaping Regulatory Reporting
  5. How Fund Managers can prepare for the anticipated end of LIBOR
  6. Outsourcing: the new path to operational efficiency and scale
  7. Mutual Fund update 

And more tbc

1:50pm - 3:15pm 85 mins
Info
Track A: Compliance deep dives (ROUNDTABLES)
Compliance roundtables
  • 1. MNPI Maneesh Gandhi - Managing Director, Due Diligence, Evanston Capital Management, LLC
  • 1. MNPI Courtney Lewis - General Counsel and Chief Compliance Officer, Hound Partners
  • 2. PEOs Steven Warshavsky - Managing Director and Chief Financial Officer, Sandler Capital Management
  • 3. Compensation David Claypoole - Founder & President, Claypoole Executive Search
  • 4. CLO landscape Anna Spector - Managing Director, Chief Compliance Officer, CVC Credit Partners
  • 5. Big data compliance Michael Barry - General Counsel & Chief Compliance Officer, Samlyn Capital
  • 6. AICPA valuation guidance Mark Shayne - Managing Director, Empire Valuation Consultants
  • 6. AICPA valuation guidance Scott Brace - Managing Director, Empire Valuation Consultants
  • 7. Data privacy Adam J. Reback - CCO , J. Goldman & Co.
  • 8. Cannabis funds Jeff Schultz - General Counsel & Chief Compliance Officer, Navy Capital LLC

Speaker led Roundtables on Compliance deep dives

Our roundtables are led by an expert speaker to guide the conversation and sharing of experiences. Each roundtable repeats twice in 2019.

Rotation 1: 1:50PM - Table Switch: 2:30PM

Rotation 2: 2:35PM - Coffee break: 3:15PM

2019 Tuesday roundtable topics:

  1. MNPI and expert network best practices
  2. PEOs and healthcare providers
  3. Legal and Compliance Staffing and Compensation Levels – Annual Review
  4. Reviewing the CLO landscape – comparing jurisdictions and rules
  5. Reviewing big data compliance case studies
  6. The New AICPA Valuation Guide: Key Points You Need to Know 
  7. Data privacy – California rules, GDPR, and third-party data liability
  8. Cannabis funds - operations, compliance and ODD considerations 
  9. Compliance and ODD for quant strategies and algorithms
1:50pm - 2:30pm 40 mins
Track B: Tech and efficient operations (PANELS)
Reporting and data visualization: how operations are helping manage market volatility, risk and improving operational efficiency
  • Donald Henry - Chief Financial Officer, Warlander Asset Management, LP
  • Marat Molyboga - Chief Risk Officer, Director of Research, Efficient Capital Management
  • Moderator Richard Aliberti - Director, BNY Mellon | Pershing
  • Peter Sanchez - Executive Vice President and Head of Alternative Fund and Omnium Business Services, Northern Trust
1:50pm - 2:30pm 40 mins
Track C: Private Funds, Hybrids and ESG (BOARDROOM)
Challenges of operating across public and private funds: conflicts, side pocket fees and allocation , efficient operations etc
  • Matthew Rymer - General Counsel and Chief Compliance Officer, Cross Ocean Partners
  • Beste Portnoff - Head of Operational Due Diligence, Bessemer Trust
  • Sarah Davidoff - Partner, Ropes & Gray
1:50pm - 3:15pm 85 mins
Info
Personal Development Workshop: Day 2
ODD Bootcamp
  • Joshua Barlow - Managing Director, Valhalla Fiduciary, LLC
  • Brynn Coursey Heegan - Head of Operational Due Diligence, Managing Director, Lyxor Asset Management Inc.

Led by ODD expert Josh Barlow, this interactive workshop will get up to speed with the fundamentals of an effective ODD program.

Designed with ODD teams and investors in mind, this workshop will be of benefit to anyone looking to understand what it takes to run ODD in house, the best ways to prepare for ODD meetings, and ODD continuing ODD reviews. 

Themes covered will include:

  • Structuring your DDQ
  • ODD operating systems
  • In-house vs external ODD teams
  • Conducting ODD meetings
  • ODD Review and frequency

This workshop will last for approximately 1.20 hours for around 20-30 attendees. 

2:30pm - 2:35pm 5 mins
Track B: Tech and efficient operations (PANELS)
Room switch
2:30pm - 2:35pm 5 mins
Track C: Private Funds, Hybrids and ESG (BOARDROOM)
Room switch
2:35pm - 3:15pm 40 mins
Track B: Tech and efficient operations (PANELS)
Case studies of outsourcing, automation case studies and third-party vendor diligence
  • Moderator Christine Fenske - Office Managing Partner, New York, Baker Tilly
  • Adam Cohen - Managing Director, Perella Weinberg Partners
  • Ranjan Bhaduri - Chief Executive Officer, Bodhi Research Group
  • Greg Ciaverelli - Partner & Chief Operating Officer, Private Advisors
2:35pm - 3:15pm 40 mins
Track C: Private Funds, Hybrids and ESG (BOARDROOM)
ODD on private and hybrid strategies: what to focus on, what not to miss
  • Gordon Barnes - Managing Director, Head of ODD, Cambridge Associates
  • Terence Brady - Director of Operational Due Diligence, Corbin Capital Partners
  • Marc Valdes - Partner and Chief Operating Officer, DW Partners, LP
  • Moderator Claire Van Wyk-Allan - Director, Head of Canada, AIMA
3:15pm - 3:20pm 5 mins
Track A: Compliance deep dives (ROUNDTABLES)
Coffee break & room switch
3:15pm - 3:20pm 5 mins
Track B: Tech and efficient operations (PANELS)
Coffee break & room switch
3:15pm - 3:20pm 5 mins
Track C: Private Funds, Hybrids and ESG (BOARDROOM)
Coffee break & room switch
3:20pm - 4:20pm 60 mins
Info
Track A: Compliance deep dives (ROUNDTABLES)
Closed door sessions: GC-CCOs / Heads of ODD

Closed door peer-peer networking for Fund Managers and Heads of ODD. Compare notes with your direct peers on the challenges that matter to you without any investors or vendors in the room. Each meeting will be chaired by an industry peer to help guide the conversation. 

Tuesday afternoon's peer-peer session will be for: 

  1. General-Counsel-CCOs
  2. Heads of ODD

(COO and CFO sessions will be hosted on Monday afternoon)

Access to the closed door lunches will be by invitation only. Those registered for GAIM Ops Cayman 2019 with the above job titles will be automatically invited and asked their preference of discussion topics for the group to form our agenda. Please email Vasso.Stefanou@KNect365.com to apply for your place in advance or note your topic preferences. 

This is a continuation of the closed door lunch sessions on Monday 29th at 12.35. Your session will be hosted in the same room as the lunch.

3:20pm - 4:00pm 40 mins
Track B: Tech and efficient operations (PANELS)
Debate: public vs private cloud and scaling technology in the Fund
  • Frederick Wasch - Chief Financial Officer, Raging Capital Management, LLC
  • Jim Nadalini - CTO & CCO, HighGround Advisors
  • Chad Eisenberg - Chief Operating Officer, Vivaldi Capital Management
3:20pm - 4:00pm 40 mins
Track C: Private Funds, Hybrids and ESG (BOARDROOM)
Preparing for non-cleared margin rules – practical tips and considerations
  • Dominick Falco - Managing Director, Head of Collateral Segregation, BNY Mellon Markets
  • Aaron Schmutter - Treasury & Operations, Tilden Park Capital Management LP
  • Andy Genser - General Counsel, Viking Global Investors LP
4:20pm - 6:20pm 120 mins
Cocktails